Hail, Will
- When
- June 1, 5:29 PM CST to 5:30 PM CST
- Where
- Will County, Crete
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -87.630
Strong to severe thunderstorms moved across parts of northern Illinois during the evening of June 1st and early morning hours of June 2nd producing damaging winds, heavy rain and flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northern Illinois during the evening of June 1st and early morning hours of June 2nd producing damaging winds, heavy rain and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 1, 4:26 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 PM CDT TUE JUN 1 2010
.MESOSCALE DISCUSSION...
1232 PM CDT
WANTED TO GET SOME PRELIM THOUGHTS OUT ON THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL TONIGHT TO GO ALONG WITH THE LATE
MORNING HWO UPDATE.
AS IS OFTEN THE CASE WITH WARM SEASON CONVECTIVE EVENTS...A LOT OF
THE DETAILS REGARDING THE ACTIVE WX LATE TONIGHT INTO WEDNESDAY
MORNING WILL HINGE ON MESO-ALPHA SCALE DETAILS OF HOW CONVECTION
EVOLVES LATE THIS AFTERNOON AND EVENING...WHICH IS NOT SOMETHING
MODELS HAVE A GREAT ABILITY TO HANDLE.
CURRENT INDICATIONS ARE THAT A SUBTLE SHORTWAVE OVER NEBRASKA AT
MIDDAY WILL SERVE AS THE IMPETUS FOR EXPLOSIVE SEVERE THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON AND EVENING OVER EASTERN NEBRASKA
OR WESTERN IOWA. IT SEEMS QUITE PROBABLE THAT THIS CONVECTION WILL
ULTIMATELY CONGEAL INTO AN MCS OVER IOWA THIS EVENING. ELEVATED
MIXED LAYER ADVECTING NORTHEASTWARD INTO THE REGION SHOULD PROVIDE
NOT ONLY FOR AMPLE INSTABILITY WITH STEEP MID LEVEL LAPSE RATES
BUT SHOULD ALSO PROVIDE FOR FAIRLY DRY MID LEVEL AIRMASS WHICH
SHOULD RESULT IN HEFTY DCAPE AND WHAT APPEARS TO BE A PRIME SET UP
FOR A HEALTHY COLD POOL TO DEVELOP WITH THE MCS.
ONCE COLD POOL WITH THE MCS BECOMES ESTABLISHED WOULD ANTICIPATE
IT TO BEGIN ACCELERATING EASTWARD OVERNIGHT AS LOW LEVEL JET VEERS
AND LOW AND MID LEVEL FLOW BECOMES MORE ALIGNED. REALLY IN MANY
WAYS THE SET UP SEEMS TO LOOK PRETTY FAVORABLE FOR THE CLASSIC MCS
WITH BOTH FORWARD AND BACKWARD PROPAGATING COMPONENTS. IN OTHER
WORDS A BOW ECHO CHARGING EASTWARD WITH THE SOUTHERN PART OF THE
BOWING LINE LAYING OUT EAST-WEST PARALLEL WITH THE COLD POOL/MEAN
FLOW. THIS WOULD RESULT IN BOTH A DAMAGING WIND POTENTIAL AS WELL
AS VERY HEAVY/EXCESSIVE RAINFALL POTENTIAL. FORWARD PROPAGATING
CORFIDI VECTORS TONIGHT ARE PROGGED TO INCREASE TO AROUND 50
KT...WHICH WOULD CERTAINLY BE FAVORABLE FOR A SIGNIFICANT WIND
DAMAGE POTENTIAL. EQUALLY AS DISTURBING WOULD BE THE TRADITIONAL
CORFIDI VECTOR MAGNITUDE WHICH DROPS TO LESS THAN 10 KT...WHICH
WOULD SUGGEST A FAVORABLE SET-UP FOR BACK- BUILDING AND SOME
REALLY IMPRESSIVE RAINFALL TOTALS GIVEN THE HIGH PRECIPITABLE
WATERS.
WITH ALL OF THAT BEING SAID...AND ASSUMING A SCENARIO ANYWHERE
NEAR A BOW ECHO WITH TRAILING BACK-BUILDING ACTUALLY
DEVELOPS...THE MILLION DOLLAR QUESTION WILL BE WHERE THIS TRACKS.
WITH A RATHER ILL-DEFINED WARM FRONT ACROSS THE REGION...REALLY
JUST MORE OF MOISTURE DISCONTINUITY...UNCERTAINTY IS EVEN LARGER
THAN NORMAL AS TO WHERE THINGS WILL SET UP TONIGHT. GFS/GEM AND
EVEN THE WRF-NAM WOULD TEND TO FAVOR A MORE NORTHERLY TRACK...BUT
IF MCS DEVELOPS/MATURES OVER IOWA THEN 850-300MB THICKNESS AND
TENDENCY FOR SYSTEMS TO PROPAGATE TOWARD AXIS OF MAXIMUM
INSTABILITY WOULD SUGGEST THAT NORTHERN AND MAYBE EVEN CENTRAL
ILLINOIS ARE IN THE POTENTIAL TRACK ENVELOPE OF THE MCS TONIGHT.
GIVEN THE HEAVY RAINFALL OVER THE WEEKEND AND POTENTIAL FOR
LOCALIZED 3-6" RAINFALL TOTALS TONIGHT...SHOULD SOME TRAINING
ACTUALLY OCCUR A FLASH FLOOD WATCH WILL PROBABLY BE NEEDED FOR AT
LEAST PORTIONS OF THE CWA FOR LATE TONIGHT INTO WEDNESDAY MORNING.
IZZI
&&
.DISCUSSION...
344 PM CDT
MESOSCALE DISCUSSION FROM EARLIER TODAY NICELY SUMMARIZES THE
ISSUES SURROUNDING THE SEVERE THUNDERSTORM AND FLOODING POTENTIAL
FOR OVERNIGHT INTO TOMORROW MORNING. FLASH FLOOD WATCH HAS BEEN
POSTED FOR THE WHOLE CWA...WITH THE THINKING THAT OUR NORTHERN
AREA HAS THE BEST POTENTIAL FOR HEAVY RAIN WHILE THE SOUTHERN
THIRD HAS SEEN THE MOST RAINFALL LATELY AND ALREADY IS NEAR
SATURATION. LOTS OF DISAGREEMENT EXISTS BETWEEN THE VARIOUS MODELS
AND GUIDANCE PRODUCTS...THOUGH THE SREF HEAVY PRECIP TRENDS HAVE
CONSISTENTLY BEEN POINTING TOWARD A TRACK FROM CENTRAL IOWA ACROSS
SOUTHERN WISCONSIN. WITH ALL THE UNCERTAINTY...THIS APPEARS TO BE
A GOOD STARTING POINT FOR TONIGHT INTO MORNING.
THE SURFACE BOUNDARY AND LOW PRESSURE CENTERS ASSOCIATED WITH THE
ACTIVITY TONIGHT ARE EXPECTED TO DROP SOUTH BY TOMORROW AFTERNOON
AND SUPPORT CONTINUED CONVECTION INTO THURSDAY MORNING. MAY NEED
TO CONSIDER ADDITIONAL FLOOD RELATED HEADLINES PAST THE NOON CDT
EXPIRATION OF THE INITIAL WATCH...BUT WILL WAIT UNTIL THE PICTURE
BECOMES A LITTLE MORE CLEAR AFTER TONIGHT.
HIGH PRESSURE BUILDS INTO THE AREA LATER THURSDAY INTO FRIDAY AND
BRINGS A TEMPORARY BREAK IN THE TSRA ACTIVITY. BY LATE FRIDAY INTO
SATURDAY THE HIGH MOVES EAST OF THE AREA AND WE GET BACK INTO THE
WARM SECTOR. THE SURFACE LOW CENTER STAYS WELL TO THE NORTHWEST
OF THE AREA...AT LEAST AS PRESENTLY INDICATED...BUT AFTERNOON
AIRMASS THUNDERSTORMS LOOK LIKE A REASONABLE POSSIBILITY. TIMING
OF THIS SYSTEM IS SOMEWHAT UNCERTAIN...SO CHANCE POPS WILL BE
CARRIED INTO THE WEEKEND.
NO SIGNIFICANT CHANGES BEYOND THE WEEKEND.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
STRONGER THUNDERSTORMS ARE THE PRIMARY CONCERN OVERNIGHT INTO THE
EARLY MORNING HOURS AT BOTH AIRPORTS. CONVECTION IS LIKELY AT OR
NEAR BOTH AIRPORTS LATE TONIGHT/EARLY WEDS MORNING. THE STRONGEST
AND MORE ORGANIZED STORMS MAY BRING STRONG WESTERLY WIND GUSTS
AND IFR VISIBILITIES. ONSET TIME MAY BE AS EARLY AS 07Z AND AS
LATE AS 11Z. A MUCH SMALLER CONCERN OF WIND DIRECTION FOR THE
REST OF THIS LATE AFTERNOON...AS SPORADIC SOUTHWEST WIND GUSTS
HAVE BEEN OBSERVED AT BOTH AIRPORTS. THE PREVAILING WIND DIRECTION
WILL REMAIN CLOSER TO DUE SOUTH...ESPECIALLY 00Z AND AFTER AS
SPEEDS DISSIPATE.
MTF
//DISCUSSION...UPDATED 18Z...
OVERALL WEAK SYNOPTIC GRADIENT EXISTS AS HIGH PRESSURE SLOWLY
RETREATS OVER THE OHIO VALLEY. CURRENT RADAR TRENDS INDICATE A
LAKE BREEZE FORMING ALONG THE SHORE...STRETCHING FROM ROUGHLY
MEIGS FIELD THROUGH NORTHBROOK AND UP TOWARDS ANTIOCH...AND IT IS
SLOWLY OSCILLATING SLIGHTLY TO THE EAST AND WEST. PRESENTLY
THINKING THERE MAY BE A SLIGHT PUSH LATER THIS AFTERNOON AND THE
BREEZE WILL CONTINUE TO MOVE FURTHER INLAND...THAT SAID...THE
FRONT MAY STALL OUT JUST EAST OF ORD AND WINDS WILL NEVER SWITCH
AROUND TO THE EAST. IF/WHEN IT DOES CROSS...NOT EXPECTING A SURGE
OR GUSTS...JUST CURRENT 7-10KT WINDS OUT OF THE EAST...BUT
CONFIDENCE WITH IT MOVING WEST OVER ORD IS GETTING LOWER AND LOWER
EACH HOUR. PRESENTLY THERE IS A COLD FRONT THAT STRETCHES FROM
MINNESOTA THROUGH THE DAKOTAS. THIS FRONT WILL SLOWLY SAG SOUTH
AND DRAPE ACROSS NORTHERN ILLINOIS OVERNIGHT AND INTO TOMORROW
MORNING AND BE THE FOCUS OF CONVECTIVE ACTIVITY. NOT EXPECTING
ACTIVITY TO BEGIN UNTIL AFTER MIDNIGHT...AND DID TRY TO ZERO IN ON
A TIME WITH PREVAILING THUNDER STARTING AROUND 8Z. UNCERTAINTY AS
TO LOCATION AND COVERAGE AT THIS POINT AND ONLY INTRODUCED A 4
HOUR TEMPO GROUP WHEN CONDITIONS COULD POTENTIALLY WORSEN...BUT
THAT WILL BE MONITORED AND UPDATED WHEN A CLEARER IDEA EXISTS.
EXPECTING ACTIVITY TO EXIST ACROSS ALL TERMINALS...IN A NORTHWEST
TO SOUTHEAST DIRECTION.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
MODERATE CONFIDENCE IN THUNDERSTORMS AT BOTH AIRPORTS LATE TONIGHT.
CONFIDENCE IN STRONGER THUNDERSTORMS REMAINS LOW...BUT WILL NEED
TO BE MONITORED.
MTF
//OUTLOOK FOR ORD/MDW FOR 06Z THURSDAY-12Z MONDAY...UPDATED 18Z...
...UPDATED 18Z...
WEDNESDAY NIGHT...CHANCE OF TSRA OVERNIGHT. MVFR POSSIBLE.
THURSDAY...CHANCE OF TSRA DURING THE DAY. MVFR POSSIBLE.
FRIDAY...CHANCE OF TSRA OVERNIGHT.
SATURDAY...CHANCE OF TSRA.
SUNDAY...CHANCE OF MORNING TSRA.
MONDAY...VFR.
SHEA
&&
.MARINE...
209 PM CDT
A COLD FRONT WILL DROP SOUTH DOWN THE LAKE LATE TONIGHT INTO
WEDNESDAY MORNING WITH WINDS SHIFTING TO THE NORTH BEHIND THE
FRONT. FAIRLY WEAK HIGH PRESSURE BUILDING SOUTH IN ITS WAKE
SHOULD RESULT IN NORTHERLY WINDS NOT GETTING PARTICULARLY STRONG.
HIGH PRESSURE SHOULD THEN DOMINATE THROUGH FRIDAY MORNING WITH
FAIRLY LIGHT WINDS AND AFTERNOON LAKE BREEZES. NEXT SYSTEM IS
SLATED TO APPROACH FRIDAY INTO FRIDAY NIGHT WITH WINDS BECOMING
MORE SOUTHEASTERLY AT THAT TIME.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039...MIDNIGHT WEDNESDAY TO NOON
WEDNESDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-
INZ019...MIDNIGHT WEDNESDAY TO NOON WEDNESDAY.
LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 PM CDT TUE JUN 1 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
429 PM CDT TUE JUN 1 2010 /529 PM EDT TUE JUN 1 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL UP TO THE SIZE OF PENNIES.
TORRENTIAL DOWNPOURS WITH POTENTIAL FOR FLASH FLOODING.
CONTINUOUS CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS...SOME SEVERE...ARE LIKELY TO QUICKLY MOVE ACROSS
THE AREA FROM WEST TO EAST OVERNIGHT. THUNDERSTORMS COULD ARRIVE
OVER NORTH CENTRAL ILLINOIS AS EARLY AS MIDNIGHT...BUT MORE
LIKELY AFTER 2 AM...THEN SPREAD VERY QUICKLY ACROSS THE OUTLOOK
AREA.
DISCUSSION:
SEVERE THUNDERSTORMS WERE DEVELOPING OVER WESTERN IOWA AND
EASTERN NEBRASKA THIS AFTERNOON. THESE STORMS WILL LIKELY
CONGEAL INTO A LARGE CLUSTER OF FAST MOVING THUNDERSTORMS AS
THEY MOVE EAST ACROSS IOWA. THIS CLUSTER IS THEN FORECAST TO
CONTINUE RACING EASTWARD AT 50 TO 60 MPH ACROSS PORTIONS OF
SOUTHERN WISCONSIN AND OR NORTHERN AND CENTRAL ILLINOIS. WHILE
THE EVENTUAL MAGNITUDE AND LOCATION OF THE GREATEST SEVERE
THREAT WILL DEPEND ON HOW AND WHERE THUNDERSTORMS DEVELOP THIS
AFTERNOON...PRESENT INDICATIONS ARE THAT A FAIRLY SUBSTANTIAL
RISK EXISTS FOR A LINE OF SEVERE THUNDERSTORMS TO PRODUCE A
SWATH OF DAMAGING WINDS...POSSIBLY SIGNIFICANT...ACROSS ALL OR
PORTIONS OF THE OUTLOOK AREA.
IN ADDITION...THE VERY MOIST AIRMASS WILL ALLOW THE
THUNDERSTORMS TO BE POTENTIALLY PROLIFIC RAIN PRODUCERS WITH
HOURLY RAINFALL RATES IN EXCESS OF 1 TO 2 INCHES PER HOUR.
LOCALIZED RAINFALL TOTALS IN EXCESS OF 3 INCHES ARE
POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE WITH DAMAGING WINDS AS WELL
AS A THREAT FOR VERY HEAVY RAINFALL AND FLASH FLOODING...MAY BE
ONGOING WEDNESDAY MORNING. THUNDERSTORMS WILL TEND TO DIMINISH
OR MOVE OUT OF THE AREA BY MID TO LATE MORNING WEDNESDAY.
THERE IS SOME POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO DEVELOP
WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE
80. IF STORMS DO INDEED RE-DEVELOP WEDNESDAY AFTERNOON AND
EVENING...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE WEATHER
ONCE AGAIN.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...THEN AGAIN
FRIDAY NIGHT INTO EARLY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED AFTER MIDNIGHT TONIGHT AND
POSSIBLY INTO THE MID MORNING WEDNESDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-022130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
429 PM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY VERY LATE TONIGHT...PROBABLY NOT UNTIL
AFTER 3 AM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND
GUSTS IN EXCESS OF 50 KNOTS...AS WELL AS FREQUENT CLOUD TO WATER
LIGHTNING...AND TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 50 KNOTS...AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING...AND
TORRENTIAL DOWNPOURS COULD LINGER INTO EARLY WEDNESDAY MORNING.
THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
THROUGH THURSDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO
EARLY SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
429 PM CDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHERN LAKE
MICHIGAN...AND THUNDERSTORMS ARE LIKELY LATE TONIGHT ACROSS
SOUTHERN LAKE MICHIGAN AFTER 3 AM. SOME OF THE STORMS MAY PRODUCE
WIND GUSTS IN EXCESS OF 50 KNOTS ACROSS SOUTHERN LAKE MICHIGAN
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 50 KNOTS...AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING...AND
TORRENTIAL DOWNPOURS COULD LINGER INTO EARLY WEDNESDAY MORNING.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON
THROUGH THURSDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO
EARLY SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 610 PM CDT TUE JUN 1 2010 ILZ014-022-INZ001-020115- COOK-WILL-LAKE IN- INCLUDING THE CITIES OF...CHICAGO...JOLIET...GARY 610 PM CDT TUE JUN 1 2010 AT 609 PM NATIONAL WEATHER SERVICE RADAR INDICATED AN ISOLATED THUNDERSTORM OVER EASTERN WILL COUNTY BETWEEN PEOTONE AND MONEE...MOVING TO THE NORTHEAST AT 10 MPH. THIS ISOLATED THUNDERSTORM WILL MOVE INTO THE PARK FOREST...STEEGER AND CRETE AREAS BY AROUND 645 PM CDT...AND WILL BE NEAR CHICAGO HEIGHTS BY AROUND 7 PM CDT. DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZE HAIL...AND BRIEF DOWNPOURS ARE POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES ACROSS THE FAR SOUTH SUBURBS EARLY THIS EVENING. RATZER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 PM CDT TUE JUN 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL CRETE 41.45N 87.62W
06/01/2010 E0.75 INCH WILL IL PUBLIC
DIME SIZE HAIL.
&&
RATZERThe national radar mosaic for the moment the first event began.
5 thunderstorm wind, 2 hail, 1 flood, 1 flash flood. Local standard time, as filed.
Utility poles were blown down blocking N 2nd Road near E 10th Street.
Six to seven inches of standing water was reported at the intersection of 103rd Street and Cicero Avenue.
A barn was blown off of its foundation.
A tree was blown down blocking E 25th Road just south of N 30th Road.
Several roads were flooded across northern LaSalle County from heavy rain during the early morning hours of June 2nd. Route 52 was closed and impassable just west of Route 23. A car was submerged in flood waters on Route 23 just north of Route 34. The driver was able to escape before the quickly rising waters submerged the car. Rainfall amounts included 3.72 inches near Sheridan; 2.51 inches 2 miles south southwest of Sandwich and 2.50 inches 3 miles south of Earlville.
Trees and limbs were blown down. The roof of an outbuilding blew onto a camper.
A wind gust to 62 mph was measured in Manteno.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235880, 235885, 235905, 235889, 235891, 235933, 235892, 243554, 235896.